Symboles modulaires et produit de Petersson
Journal de théorie des nombres de Bordeaux, Volume 32 (2020) no. 3, pp. 795-859.

We revisit some papers by Eichler and Shimura in order to give an algebraic formulation (based on Farey symbols) for the intersection product on the space of modular symbols, as described by Pollack and Stevens. We define the period homomorphism of an Eisenstein series (Eisenstein–Dedekind–Stevens symbol) and extend the definition of the intersection product to these objects. We construct a computationally convenient basis for the space of Eisenstein series for Γ 0 (N) with rational periods. Given a Farey symbol for a subgroup Γ of the modular group and a subgroup Γ of finite index of Γ, we give an algorithmic construction for a Farey symbol for Γ .

On revisite des articles de Eichler et de Shimura afin de donner une formule algébrique (basée sur les symboles de Farey) pour le produit d’intersection sur l’espace des symboles modulaires tel qu’il est décrit par Pollack et Stevens. On définit l’homomorphisme de périodes d’une série d’Eisenstein (symbole d’Eisenstein–Dedekind–Stevens) et on étend le produit d’intersection à ces objets. On construit une base adaptée à un traitement algorithmique de l’espace des séries d’Eisenstein de période rationnelle pour Γ 0 (N). On donne un algorithme pour construire un symbole de Farey d’un sous-groupe d’indice fini d’un groupe donné par un symbole de Farey.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1143
Classification: 11F03, 11F11, 11F67, 11F30
Keywords: Eisenstein series, Petersson product, Farey symbol, modular curve, modular symbol
Bernardi, Dominique 1; Perrin-Riou, Bernadette 2

1 Sorbonne Université, Institut de Mathématiques de Jussieu - Paris Rive Gauche F-75005 Paris France
2 Université Paris-Saclay, CNRS, Laboratoire de mathématiques d’Orsay 91405, Orsay France
@article{JTNB_2020__32_3_795_0,
     author = {Bernardi, Dominique and Perrin-Riou, Bernadette},
     title = {Symboles modulaires et produit de {Petersson}},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {795--859},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {32},
     number = {3},
     year = {2020},
     doi = {10.5802/jtnb.1143},
     language = {fr},
     url = {http://archive.numdam.org/articles/10.5802/jtnb.1143/}
}
TY  - JOUR
AU  - Bernardi, Dominique
AU  - Perrin-Riou, Bernadette
TI  - Symboles modulaires et produit de Petersson
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2020
SP  - 795
EP  - 859
VL  - 32
IS  - 3
PB  - Société Arithmétique de Bordeaux
UR  - http://archive.numdam.org/articles/10.5802/jtnb.1143/
DO  - 10.5802/jtnb.1143
LA  - fr
ID  - JTNB_2020__32_3_795_0
ER  - 
%0 Journal Article
%A Bernardi, Dominique
%A Perrin-Riou, Bernadette
%T Symboles modulaires et produit de Petersson
%J Journal de théorie des nombres de Bordeaux
%D 2020
%P 795-859
%V 32
%N 3
%I Société Arithmétique de Bordeaux
%U http://archive.numdam.org/articles/10.5802/jtnb.1143/
%R 10.5802/jtnb.1143
%G fr
%F JTNB_2020__32_3_795_0
Bernardi, Dominique; Perrin-Riou, Bernadette. Symboles modulaires et produit de Petersson. Journal de théorie des nombres de Bordeaux, Volume 32 (2020) no. 3, pp. 795-859. doi : 10.5802/jtnb.1143. http://archive.numdam.org/articles/10.5802/jtnb.1143/

[1] Belabas, Karim; Bernardi, Dominique; Perrin-Riou, Bernadette Polygones fondamentaux d’une courbe modulaire (à paraître dans Publ. Math. Besançon)

[2] Cohen, Henri Haberland’s formula and numerical computation of Petersson scalar products, ANTS-X Conference Proceedings, San Diego (2012) | Zbl

[3] Diamond, Fred; Shurman, Jerry Modular Forms, Elliptic Curves, and Modular Curves, Graduate Texts in Mathematics, 228, Springer, 2005 | Zbl

[4] Eichler, Martin Eine Verallgemeinerung der Abelschen Integrale, Math. Z., Volume 67 (1957), pp. 267-298 | DOI | MR | Zbl

[5] Haberland, Klaus Perioden von Modulformen einer Variabler und Gruppencohomologie. I, Math. Nachr., Volume 112 (1983), pp. 246-283 | MR | Zbl

[6] Heumann, Jay; Vatsal, Vinayak Modular symbols, Eisenstein series and congruences, J. Théor. Nombres Bordeaux, Volume 26 (2014), pp. 709-756 | DOI | Numdam | MR | Zbl

[7] Katz, Nicholas M. The Eisenstein Measure and P-Adic Interpolation, Am. J. Math., Volume 99 (1977) no. 2, pp. 238-311 | DOI | MR | Zbl

[8] Kubert, Daniel S. The universal ordinary distribution, Bull. Soc. Math. Fr., Volume 107 (1979), pp. 179-202 | DOI | Numdam | MR | Zbl

[9] Kulkarni, Ravi S. An Arithmetic-Geometric Method in the Study of the Subgroups of the Modular Group, Am. J. Math., Volume 113 (1991) no. 6, pp. 1053-1133 | DOI | MR | Zbl

[10] Kurth, Chris; Monien, Hartmut https://doc.sagemath.org/html/en/reference/arithgroup/sage/modular/arithgroup/farey_symbol.html

[11] Lang, Serge Introduction to Modular forms, Springer, 1995 (with appendices by D. Zagier and W. Feit, corrected reprint of the 1976 original)

[12] Lecouturier, Emmanuel Mixed modular symbols and the generalized cuspidal 1-Motive (2019) (https://arxiv.org/pdf/1907.07257.pdf)

[13] Pasol, Vicentiu; Popa, Alexandru A. Modular forms and period polynomials, Proc. Lond. Math. Soc., Volume 107 (2013) no. 4, pp. 1-31 | MR | Zbl

[14] Pollack, Robert; Stevens, Glenn Overconvergent modular symbols and p-adic L-functions, Ann. Sci. Éc. Norm. Supér., Volume 44 (2011) no. 1, pp. 1-42 | DOI | Numdam | MR | Zbl

[15] Shimura, Goro Sur les intégrales attachées aux formes automorphes, J. Math. Soc. Japan, Volume 11 (1959) no. 4, pp. 291-311 | DOI | Zbl

[16] Stevens, Glenn Arithmetic on modular curves, Progress in Mathematics, 20, Birkhäuser, 1982, xvii+214 pages | MR | Zbl

[17] Stevens, Glenn The Eisenstein measure and real quadratic fields, Théorie des nombres (Québec, PQ, 1987), Walter de Gruyter (1989), pp. 887-927 | MR | Zbl

[18] The PARI Group PARI/GP version 2.12.0, 2019 (http://pari.math.u-bordeaux.fr)

[19] Weil, André Elliptic functions according to Eisenstein and Kronecker, Classics in Mathematics, Springer, 1999 | MR | Zbl

[20] Wittaker, Edmund T.; Watson, George N. A Course of Modern Analysis, Cambridge University Press, 1996

[21] Zagier, Don Modular parametrizations of elliptic curves, Can. Math. Bull., Volume 28 (1985) no. 3, pp. 372-384 | DOI | MR | Zbl

[22] Zagier, Don Periods of modular forms and Jacobi theta functions, Invent. Math., Volume 104 (1991), pp. 449-465 | DOI | MR | Zbl

Cited by Sources: